The Migraine Associated Vertigo Community
Read our welcome post, user support wiki & visit our member recommended products page

Effexor panic attacks- is it normal?

Ah. Definition of ‘healthy’ people please.

Obviously for screens to have an effect one must have a migraine/MAV predisposition and I agree The Perfect Human Specimen wouldn’t have a problem. Unfortunately we’re not all perfect beings. It only needs an existing predisposition combined with some other slight affect on the vestibular system to render the latter unstable. Many people have very minor physiological flaws which can compromise their vestibular systems which can, combined with a predisposition, in certain circumstances like excessive computer screen time, bring on various medical conditions. Many years ago my chronic sciatica was attributed to sitting 40-50 hours a week at a computer terminal barely moving for 5-6 hours at a stretch. Physio told me human body is not designed for such inactivity. Change of occupation which reduced sitting to about 60% worked wonders. So I remain convinced excessive screen time can push what is already a compromised vestibular system over the edge and once activated more of the same will keep the cycle running. Same principle.

2 Likes

Yep I think it is circular. And you shouldn’t be sitting that long anyway like you say.

It’s just not very practical for working people unfortunately.

I started with 37.5 and I felt weird for the first week or so- increase heart rate anxiety and vision issues. It’s been 3 weeks and i don’t feel any side effects. I’ve been symptom free for maybe a week but that could be just the normal fluctuations.

Did you feel like your MAV symptoms were worse the first week or two? Ive been on it for 6 days and am wayyy more sensitive to motion and dizzier. Hoping that it goes down.

Hi, I started on Venlaxine 37.5mg in July and 1 week later went up to 75mg. I was already on 20mg Amitriptyline and 120mg Verapamil. For the first few weeks I had terrible anxiety in the morning which would wear off as the day went on. I asked my GP about this and it is a known initial side effect because as an SNRI the drug has a stimulating effect before it then calms the brain. The anxiety gradually became less and less as the therapeutic effects of the drug kicked in. I think it took about six weeks to really fully feel the positive benefits. You have to stick with the drugs as the longer you are on them, the more they help. I am now pretty much better and am planning to return to work in the New Year. This time last year I was very ill and just getting worse and worse to the point where I spent the whole month of Feb and some of March in bed. I found meditation to be very useful while pushing through the worst of the drug related anxiety (Deepak Chopra’s Soul of Healing Meditations are fab). You will know after 6 weeks or so if it’s helping. Good luck.

4 Likes

I started Venlafaxine ER ten days ago. The first day I took 37.5 and the side effects were too much. The next day I took 19. My symptoms increased for 3 days and leveled off. On day 7-10 I took 28mg. Symptoms increased for one day. My walking balance has improved, other symptoms don’t last as long. The ringing in my ears is the same. Wobbly and jumpy vision has calmed a touch,so has-dealing with angles Overall improvement has been noted. Meds or placebo effect? I don’t really care. I’ll take it for the moment. I will treat myself to a full 37.5 for New Years.

2 Likes